Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Green Bay, WI

October 25, 2012Florence County, Forest County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 25, 2012, 8:45 AM CDT for Florence County, Forest County, Vilas County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2012, 8:45 AM CDT (13:45 UTC)
Expired
Oct 25, 2012, 9:28 AM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Florence County, WI, Forest County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 124 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WUUS53 KGRB 251345
SVRGRB
WIC037-041-125-251445-
/O.NEW.KGRB.SV.W.0105.121025T1345Z-121025T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
845 AM CDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  FOREST COUNTY IN NORTHEAST WISCONSIN...
  EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 945 AM CDT

* AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BOULDER
  JUNCTION TO 12 MILES EAST OF RHINELANDER TO 5 MILES NORTHWEST OF
  PEARSON...AND MOVING NORTHEAST AT 85 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE RIVER...CRANDON...PHELPS...POPPLE RIVER...TIPLER...
  FLORENCE...HOMESTEAD AND STAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4599 8866 4602 8851 4593 8810 4587 8807
      4581 8813 4578 8805 4572 8807 4572 8842
      4559 8843 4537 8892 4546 8892 4546 8905
      4589 8905 4590 8917 4585 8918 4586 8930
      4590 8930 4590 8957 4598 8967 4617 8923
TIME...MOT...LOC 1345Z 237DEG 74KT 4598 8944 4564 8907
          4544 8901
WIND...HAIL 60MPH 1.00IN

$$

TH
4 follow-up statements
091 
WWUS53 KGRB 251358
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
858 AM CDT THU OCT 25 2012

WIC037-041-125-251445-
/O.CON.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
FLORENCE WI-FOREST WI-VILAS WI-
858 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
VILAS...FOREST AND FLORENCE COUNTIES UNTIL 945 AM CDT...

AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF PHELPS TO 9 MILES
SOUTHWEST OF POPPLE RIVER TO 6 MILES EAST OF CRANDON...MOVING
NORTHEAST AT 85 MPH.

LOCATIONS IMPACTED INCLUDE...
  POPPLE RIVER...TIPLER...FLORENCE...HOMESTEAD...LAONA...WINDSOR DAM
  CAMPGROUND...NEWALD AND CAVOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4599 8867 4602 8851 4600 8849 4601 8846
      4594 8814 4593 8810 4589 8810 4587 8807
      4581 8813 4578 8805 4572 8807 4572 8842
      4559 8843 4544 8883 4552 8896 4589 8905
      4590 8930 4597 8932 4608 8940 4617 8923
TIME...MOT...LOC 1357Z 237DEG 74KT 4612 8914 4577 8877
          4557 8871
WIND...HAIL 60MPH 1.00IN

$$

TH
574 
WWUS53 KGRB 251405
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 AM CDT THU OCT 25 2012

WIC125-251414-
/O.CAN.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
VILAS WI-
905 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VILAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 4599 8867 4602 8851 4600 8849 4601 8847
      4598 8842 4599 8838 4596 8832 4597 8826
      4593 8810 4589 8810 4587 8807 4581 8813
      4578 8805 4572 8807 4572 8842 4559 8843
      4554 8875 4558 8889 4598 8894 4607 8893
TIME...MOT...LOC 1404Z 237DEG 74KT 4620 8896 4585 8859
          4567 8864

$$

WIC037-041-251445-
/O.CON.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
FLORENCE WI-FOREST WI-
905 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOREST AND FLORENCE COUNTIES UNTIL 945 AM CDT...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PHELPS TO POPPLE
RIVER TO 10 MILES SOUTH OF POPPLE RIVER...MOVING NORTHEAST AT 85 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIPLER...FLORENCE...HOMESTEAD...LOST LAKE CAMPGROUND...MORGAN LAKE
  CAMPGROUND...ARMSTRONG CREEK...FENCE AND LASALLE FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4599 8867 4602 8851 4600 8849 4601 8847
      4598 8842 4599 8838 4596 8832 4597 8826
      4593 8810 4589 8810 4587 8807 4581 8813
      4578 8805 4572 8807 4572 8842 4559 8843
      4554 8875 4558 8889 4598 8894 4607 8893
TIME...MOT...LOC 1404Z 237DEG 74KT 4620 8896 4585 8859
          4567 8864
WIND...HAIL 60MPH 1.00IN

$$

TH
649 
WWUS53 KGRB 251411
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
911 AM CDT THU OCT 25 2012

WIC041-251421-
/O.CAN.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
FOREST WI-
911 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOREST COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4600 8849 4601 8846 4598 8842 4599 8838
      4596 8832 4597 8824 4595 8823 4593 8810
      4589 8810 4587 8807 4581 8813 4578 8805
      4572 8807 4572 8861 4575 8868 4599 8867
      4602 8851
TIME...MOT...LOC 1411Z 237DEG 74KT 4628 8878 4593 8841
          4575 8847

$$

WIC037-251445-
/O.CON.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
FLORENCE WI-
911 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLORENCE
COUNTY UNTIL 945 AM CDT...

AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF WATERSMEET TO 6
MILES EAST OF TIPLER TO 8 MILES SOUTHEAST OF POPPLE RIVER...MOVING
NORTHEAST AT 85 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORENCE...HOMESTEAD...FENCE...LASALLE FALLS...COMMONWEALTH...
  AURORA AND SPREAD EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4600 8849 4601 8846 4598 8842 4599 8838
      4596 8832 4597 8824 4595 8823 4593 8810
      4589 8810 4587 8807 4581 8813 4578 8805
      4572 8807 4572 8861 4575 8868 4599 8867
      4602 8851
TIME...MOT...LOC 1411Z 237DEG 74KT 4628 8878 4593 8841
          4575 8847
WIND...HAIL 60MPH 1.00IN

$$

TH
644 
WWUS53 KGRB 251428
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT THU OCT 25 2012

WIC037-251437-
/O.CAN.KGRB.SV.W.0105.000000T0000Z-121025T1445Z/
FLORENCE WI-
928 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4600 8849 4601 8846 4598 8842 4599 8838
      4596 8832 4597 8824 4595 8823 4593 8810
      4589 8810 4587 8807 4581 8813 4578 8805
      4572 8807 4572 8861 4575 8868 4599 8867
      4602 8851
TIME...MOT...LOC 1427Z 237DEG 74KT 4646 8838 4611 8801
          4593 8807

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:18 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Oct 25, 3:18 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 AM CDT THU OCT 25 2012

.SYNOPSIS...HEAVY RAIN TODAY...THEN MUCH COLDER FOR THE REST OF
THE FORECAST PERIOD.

LNGWV TROF WAS LOCATED OVER THE ROCKIES...WITH A RIDGE OVER THE
ERN GREAT LAKES RGN. STG BLOCKING WAS IN PLACE DOWNSTREAM OVER THE
NORTH ATL. ROCKIES TROF WL SHIFT EWD INTO THE GREAT LAKES RGN AND
DEEPEN...AND IN THE PROCESS...SHARPEN THE ERN NOAM RIDGE WHICH IS
LOCKED IN PLACE BY THE ATL BLOCKING. DURING THE LATTER PART OF THE
PERIOD...A BROAD LOW-AMPLITUE RIDGE WL BUILD NR THE WEST COAST...
WHILE THE TROF/RIDGE COMBINATION OVER ERN NOAM BASICALLY EVOLVE
INTO A PORTION OF THE ATL BLOCK.

TEMPS WL DROP OFF SHARPLY WITH THE PASSAGE OF THE COLD FRONT
TDA...THEN REMAIN AT LEAST A LITTLE BLO NORMAL FOR THE REST OF THE
FCST PERIOD. EXPECT MAJOR PCPN EVENT TDA WITH ONLY SCT LGT PCPN
AFTER THAT.
&&

.SHORT TERM...TDA/TNGT/FRI. MAIN CONCERN IS WHAT APPEARS TO BE A
HEAVY RAIN EVENT UNFOLDING ACRS THE AREA. UNSEASONABLY MOIST AIR
WL BE ACTED UPON BY STG DYNAMICS WITH INCOMING COLD FRONT AND UPR
TROF. PCPN TOTALS WITH SHRA/TSRA THUS FAR HAVE BEEN VERY
IMPRESSIVE...AND WITH COVERAGE EXPECTED TO INCREASE AND PCPN TO
TRAIN ON SSW-NNE AXIS...MUCH OF THE FCST AREA SHOULD GET 1-2
INCHES OF RAIN TDA. MAIN FCST ISSUE WL BE TRYING TO ADD TIMING TO
EWD ADVANCE OF THE PCPN. NONE OF THE MODELS OFF TO A GREAT
START...AS FRONT VERIFIED E OF WHERE ALMOST EVERY MODEL HAD IT AT
06Z. WL MAKE ISSUANCE TIME DECISION ON THE EWD PROGRESSION OF
POPS...BUT THE ENTIRE AREA WL HAVE HAVE A 100 PCT 12-HR POP.

PCPN WL PROBABLY STILL BE LINGERING IN THE E AFT 00Z...BUT SHOULD
EXIT QUICKLY THEREAFTER. SOME LGT PCPN COULD ALSO LINGER ACRS THE
FAR N CLOSE TO CORE OF UPR SHRTWV LIFTG NE OUT OF THE LARGE SCALE
TROF. EXPECT CLEARING SKIES LATER IN THE NGT.

BLUSTERY AND MUCH COOLER WX EXPECTED FRI. PREV FCST HAD A GOOD
HANDLE ON MAX TEMPS SO LITTLE CHG NEEDED.

.LONG TERM...FRI NGT THRU NEXT WED. A BROAD LONGWAVE TROF TO SETTLE
OVER THE N-CNTRL CONUS (INCLUDING THE GREAT LAKES) THRU THIS
WEEKEND BEFORE SHIFTING A BIT FARTHER EAST TOWARD THE ERN GREAT
LAKES/MID-ATLANTIC STATES FOR THE FIRST HALF OF NEXT WEEK. INITIAL
DRY AIR MASS OVER WI IN NW FLOW ALOFT WOULD LIMIT ANY SERIOUS PCPN
THREAT THIS WEEKEND INTO MON...BUT FCST GETS VERY SHAKY THEREAFTER
WITH THE EXPECTED MERGER OF THE LONGWAVE TROF AND REMAINS OF
TROPICAL SYSTEM 'SANDY' OVER THE NE CONUS. PCPN CHCS TOWARD THE
MIDDLE OF NEXT WEEK WL DEPEND ON HOW FAR INLAND THESE REMAINS CAN
GET. TEMPS THROUGHOUT THE EXTENDED PERIOD WL REMAIN BLO NORMAL.

A BROAD AREA OF HI PRES WL CONT TO PUSH INTO WI FRI NGT WITH SKIES
BECOMING MOSTLY CLEAR AND WINDS ESSENTIALLY GOING LIGHT/VARIABLE.
WHILE NOT A PERFECT RADIATIONAL COOLING SET-UP...EXPECT TO SEE
TEMPS QUICKLY DROP ESPECIALLY OVER CENTRAL WI WHO WL BE CLOSER TO
THE CORE OF THE SFC HI. MAY NEED TO CHOP ANYWHERE FROM 3 TO 5 DEGS
FROM THE PREVIOUS FCST WHICH COULD BRING SOME READINGS DOWN INTO
THE TEENS OVER PARTS OF N-CNTRL WI.

AS THE HI PRES TAKES CONTROL OF THE GREAT LAKES WEATHER FOR SAT...
THE DEVELOPMENT OF THE LONGWAVE TROF WL BE UNDERWAY OVER THE NRN
PLAINS/UPR MS VALLEY. MDLS DO SHOW A SHORTWAVE MOVING INTO THE
BASE OF THIS UPR TROF BY SAT AFTERNOON AND THIS FEATURE COULD SEND
SOME HI CLOUDS TOWARD CENTRAL WI. TEMPS WL REMAIN QUITE CHILLY FOR
OCTOBER STANDARDS WITH MOST AREAS ONLY REACHING NEAR 40 NORTH...LWR
TO MID 40S ELSEWHERE.

WHILE THE HI PRES TO TECHNICALLY STILL BE OVER THE GREAT LAKES SAT
NGT...IT IS FCST TO WEAKEN SOMEWHAT AS THE LONGWAVE TROF SHIFTS
EAST INTO THE UPR MS VALLEY AND THE EMBEDDED SHORTWAVE TRACKS
TOWARD IA. DRY CONDITIONS TO PERSIST OVER NE WI...BUT ANTICIPATE
MORE HI CLOUDS TO OVERSPREAD THE REGION...THUS PARTLY CLOUDY SKIES
EXPECTED. WINDS TO REMAIN LIGHT THRU THE NGT AND EVEN WITH SOME HI
CLOUDS OVERHEAD...TEMPS SHOULD AGAIN DROP INTO THE 20S INLAND...LWR
30S NEAR LK MI. THE LONGWAVE TROF DOES REACH THE WRN GREAT LAKES
REGION ON SUNDAY WITH THE MEAN FLOW STARTING TO TRANSITION MORE TO
THE NW. BY THIS TIME...IT IS GETTING MORE DIFFICULT IN TRYING TO
DETERMINE WHERE ANY INDIVIDUAL SHORTWAVES TO EXIST. UNTIL THIS
HAPPENS...PREFER TO KEEP THE FCST DRY WITH HI PRES ATTEMPTING TO
RE-BUILD OVER WI. WL STILL NEED TO WATCH THE LK MI SHORELINE AS
WINDS BEGIN TO VEER NORTH IN THE AFTERNOON AND MARGINAL LK EFFECT
CONDITIONS DEVELOP. FOR NOW...THE WINDS APPEAR TO HAVE TOO MUCH OF
A NORTHERLY COMPONENT TO BRING AND PCPN INLAND. MAX TEMPS FOR
SUNDAY TO BE SIMILAR TO PREVIOUS DAYS WITH MOST OF NE WI AGAIN
SEEING READINGS IN THE 40-45 DEG RANGE.

LITTLE CHANGE TAKES PLACE SYNOPTICALLY OVER WI THRU MON AS THE
LONGWAVE TROF REMAINS OVER THE HEART OF THE GREAT LAKES AND THE
SFC HI TO EXTEND FROM WRN ONTARIO SWD THRU WI ALL THE WAY TO THE
OZARKS. THE BIGGER STORY ON MON WL BE THE REMAINS OF TROPICAL
SYSTEM 'SANDY' WHICH THE MDLS ARE STILL TRYING TO GET A HANDLE ON
AS IT APPROACHES/GOES JUST EAST OF THE MID-ATLANTIC STATES. THIS
SYSTEM APPEARS NOW TO BE QUITE FORMIDABLE AND WL HAVE AN IMPACT ON
OTHER WEATHER SYSTEMS TRYING TO MOVE ACROSS THE CONUS.

STILL PLENTY OF UNCERTAINTY WITH REGARDS TO THE EVENTUAL MOVEMENT
OF 'SANDY' HEADED TOWARD THE MIDDLE OF NEXT WEEK. NOT KNOWING YET
WHEN THIS TROPICAL REMNANT WL INTERACT WITH THE LONGWAVE TROF...
WHERE THIS REMNANT WL GET PULLED INLAND OVER THE NE CONUS OR HOW
FAR WWD IT COULD POSSIBLY RETROGRADE MAKES THIS PART OF THE FCST
ALMOST IMPOSSIBLE. HAVE BASED THE FCST ON KEEPING THIS SYSTEM FAR
ENUF TO OUR EAST SUCH THAT ANY PCPN WOULD REMAIN JUST TO THE EAST
OF THE FCST AREA. THIS LEAVES THE RDG OF HI PRES OVER WI WHILE
UPSTREAM SYSTEMS SLOW DOWN AND HEAD NE INTO S-CNTRL CANADA.
&&

.AVIATION...FOR THE 12Z TAF ISSUANCE. CIGS AND VSBYS WL BE QUITE
VARIABLE IN THE TSRA AHEAD OF THE FRONT. BUT EXPECT A PERIOD OF
IFR CONDITIONS TO SPREAD EWD IN THE WAKE OF THE FRONT...BEFORE STG
SUBSIDENCE BREAKS UP THE CLDS DURING THE NGT.
&&

.MARINE...NOT A LOT OF FOG NOTED EARLY THIS MORNING. BUT AIR WITH
UNSEASONABLY HIGH DWPTS FLOWING OVER COLDER LAKE WATERS COULD STILL
GENERATE SOME TDA. SO WL KEEP ADVISORY GOING UNTIL FROPA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Oct 25, 4:42 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT THU OCT 25 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
442 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED AS WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN GRADUALLY
EXPAND EAST TODAY. ANY HEAVY RAIN FALLING IN URBAN AREAS WHERE
STORM SEWER GRATES ARE CLOGGED WITH FALLEN LEAVES COULD RESULT IN
PONDING OF WATERS ON ROADWAYS AND IN PARKING LOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY MEASURED RAINFALL TOTALS OVER
1 INCH AND OBSERVATIONS OF STANDING WATER DUE TO HEAVY RAIN.

LMZ521-522-541>543-261100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
442 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...PATCHY DENSE FOG...STRONG SOUTH
WINDS...AND INCREASING WAVES WILL ALL POSE A HAZARD TO BOATERS
TODAY. THE FOG AND THUNDERSTORMS WILL END BY EARLY TONIGHT AND
WAVES WILL START TO DECREASE...BUT WINDS WILL CONTINUE TO POSE A
HAZARD TO BOATERS THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/AK

In the hours before

Local storm report, Oct 25, 7:51 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 AM CDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND GST     ABBOTSFORD              44.95N 90.32W
10/25/2012  M50 MPH          MARATHON           WI   TRAINED SPOTTER

            ALSO 1/2 HAIL.

&&

BERSCH
Local storm report, Oct 25, 8:08 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
808 AM CDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     2 SE COLBY              44.89N 90.27W
10/25/2012                   MARATHON           WI   LAW ENFORCEMENT

            REPORTED IN THE TOWNSHIP OF HULL. POWER LINES DOWN...COWS
            MISSING...BARN BLOWN OVER.

0750 AM     TSTM WND DMG     2 E COLBY               44.91N 90.26W
10/25/2012                   MARATHON           WI   LAW ENFORCEMENT

            POWER LINES DOWN

&&

BERSCH
Local storm report, Oct 25, 8:21 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
821 AM CDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND GST     MERRILL                 45.18N 89.68W
10/25/2012  E60 MPH          LINCOLN            WI   TRAINED SPOTTER

&&

BERSCH
Special weather statement, Oct 25, 8:23 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CDT THU OCT 25 2012

WIZ018-030-035-036-251415-
LINCOLN-MARATHON-PORTAGE-WOOD-
823 AM CDT THU OCT 25 2012

...THUNDERSTORMS WITH STRONG WINDS AND HAIL MOVING ACROSS CENTRAL
WISCONSIN...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN WOOD AND SOUTHWEST MARATHON
COUNTY...MOVING NORTHEAST AT 60 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RIB MOUNTAIN BY 835 AM CDT...

THIS STORM WILL ALSO EFFECT THE CITIES OF MOSINEE...WAUSAU...AND
MARATHON CITY.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BERSCH/EB
Special weather statement, Oct 25, 8:38 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 AM CDT THU OCT 25 2012

WIZ018-019-030-031-035-036-251400-
LANGLADE-LINCOLN-MARATHON-PORTAGE-SHAWANO-WOOD-
838 AM CDT THU OCT 25 2012

...THUNDERSTORMS WITH STRONG WINDS AND HAIL MOVING ACROSS CENTRAL
WISCONSIN...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER CENTRAL MARATHON COUNTY EXTENDING FROM
WEST OF MOSINEE TO JUST WEST OF WAUSAU...MOVING NORTHEAST AT
65 MPH.

PENNY SIZE HAIL...WINDS UP TO 55 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GLANDON BY 845 AM CDT...

WAUSAU...HAMBURG...AND MERRILL IN THE NEXT 30 MINUTES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB/BERSCH
Local storm report, Oct 25, 8:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
840 AM CDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             5 N RHINELANDER         45.70N 89.41W
10/25/2012  M0.88 INCH       ONEIDA             WI   TRAINED SPOTTER

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 12:27 AM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood33 min
Oct 25, 7:51 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon39 min
Oct 25, 8:26 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida30 min
Oct 25, 8:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon21 min
Oct 25, 9:03 AM CDTSevere Thunderstorm WarningGRBLanglade27 min
Oct 25, 9:21 AM CDTSevere Thunderstorm WarningGRBForest24 min
Oct 25, 9:43 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette18 min
Oct 25, 2:07 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto20 min
Oct 25, 2:22 PM CDTSpecial Marine WarningGRB23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.